Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 14, 2013, 7:07 PM MST for Cochise County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2013, 7:07 PM MST (02:07 UTC)
- Expired
- Jul 14, 2013, 7:45 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2812 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WUUS55 KTWC 150207 SVRTWC AZC003-150245- /O.NEW.KTWC.SV.W.0037.130715T0207Z-130715T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 707 PM MST SUN JUL 14 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 745 PM MST * AT 700 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSTATE 10 JUST WEST OF COCHISE...OR 13 MILE SOUTHWEST OF WILLCOX...AND MOVING SOUTHWEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-10 AND TEXAS CANYON AND DRAGOON PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3194 10997 3201 11020 3222 11008 3215 10989 TIME...MOT...LOC 0206Z 023DEG 3KT 3212 11001 $$
2 follow-up statements
090 WWUS55 KTWC 150228 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 728 PM MST SUN JUL 14 2013 AZC003-150245- /O.CON.KTWC.SV.W.0037.000000T0000Z-130715T0245Z/ COCHISE AZ- 728 PM MST SUN JUL 14 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR CENTRAL COCHISE COUNTY... AT 724 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR INTERSTATE 10 NORTH OF DRAGOON...OR 15 MILES SOUTHWEST OF WILLCOX...MOVING SOUTHWEST AT 5 MPH. LAT...LON 3194 10997 3201 11020 3222 11008 3215 10989 TIME...MOT...LOC 0227Z 023DEG 3KT 3210 11002 $$ MEYER
091 WWUS55 KTWC 150237 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 737 PM MST SUN JUL 14 2013 AZC003-150247- /O.EXP.KTWC.SV.W.0037.000000T0000Z-130715T0245Z/ COCHISE AZ- 737 PM MST SUN JUL 14 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY WILL EXPIRE AT 745 PM MST... AT 737 PM MST THE THUNDERSTORM NEAR INTERSTATE 10 BETWEEN BENSON AND WILLCOX HAD SIGNIFICANTLY WEAKENED. LAT...LON 3194 10997 3201 11020 3222 11008 3215 10989 TIME...MOT...LOC 0237Z 023DEG 3KT 3209 11002 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:00 PM MST, 4 hours 7 minutes earlier.
Area forecast discussion, Jul 14, 3:00 PM MST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 300 PM MST SUN JUL 14 2013 .SYNOPSIS...LIMITED THUNDERSTORM COVERAGE EXPECTED TODAY. A WEATHER SYSTEM FROM THE PLAINS STATES WILL MOVE WEST AND BRING PERIODS OF HEAVY RAIN TO AREAS EAST OF TUCSON MONDAY NIGHT INTO TUESDAY. THIS SYSTEM WILL THEN SETTLE OVER NORTHERN MEXICO FOR THE REST OF THE WEEK. THIS WILL KEEP A MOIST SOUTHEAST FLOW ALOFT...THUS KEEPING THE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME TEMPERATURES NEAR NORMAL MONDAY THEN WILL BE BELOW NORMAL FOR THE REMAINDER OF THE WEEK. && .DISCUSSION...ISOLATED THUNDERSTORMS SO FAR THIS AFTERNOON...SOME OF WHICH HAVE PRODUCED REALLY HEAVY RAIN...ESPECIALLY IN THE MOUNTAINS. STORMS FIRING OFF ON LEADING EDGE OF DRIER AIR WHICH IS EASILY VISIBLE ON WATER VAPOR IMAGERY. HAVE MADE SOME SHORT TERM CHANGES TO THE FORECAST WITH FOCUS OF STORMS ACROSS PINAL/PIMA/SANTA CRUZ COUNTIES. PW VALUES REMAIN HIGH RANGING FROM 1.25" EAST TO 1.70" WEST. OVERNIGHT LOWS WILL REMAIN ON THE WARM SIDE AS SHOWER ACTIVITY DIMINISHES. CONFIDENCE CONTINUES TO INCREASE ASSOCIATED WITH APPROACHING RETROGRADING UPPER LOW...WHICH AFTERNOON WATER VAPOR IMAGERY PLACED THE CENTER OVER NE OKLAHOMA. YEAH I KNOW. ODD SYSTEM. SOMETHING THAT I HAVE YET TO WITNESS COMING FROM THIS LATITUDE. WILL SEE ISOLATED TO LOW SCATTERED THUNDERSTORMS MONDAY AFTERNOON BEFORE STORMS FROM NEW MEXICO...ASSOCIATED WITH BACK DOOR COLD FRONT...START TO PUSH SW ACROSS EASTERN AREAS OF THE FORECAST AREA. EXPECTING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ACROSS GRAHAM...GREENLEE AND COCHISE COUNTIES MONDAY EVENING THROUGH TUESDAY NIGHT. INCREASED QPF ACROSS THESE AREAS WITH 24 HOURS AMOUNTS FROM 5 PM MONDAY THROUGH 5 PM TUESDAY IN THE 1"-2" WITH LOCALIZED AMOUNTS UP TO 3"...AND I MAY NOT BE HIGH ENOUGH. SINCE PORTIONS OF AREAS EAST OF TUCSON HAVE BEEN HIT WITH HEAVY RAIN IN THE PAST 7 DAYS AND THE GROUND IS SATURATED...HAVE DECIDED TO HOIST FLASH FLOOD WATCH FOR THE ABOVE MENTIONED THREE COUNTIES EAST OF TUCSON. AS THE APPROACHING UPPER LOW GETS CLOSER...AREAL COVERAGE OF STORMS WILL INCREASE WEST ACROSS THE AREA ON TUESDAY. AFTER TUESDAY...THE AREA WILL REMAIN RATHER SOUPY AS ABOVE MENTIONED UPPER LOW SAGS SW AND BECOME QUASI-STATIONARY OVER NORTHERN MEXICO. THIS WILL PROVIDE VERY MOIST E-SE FLOW ALOFT...KEEPING THE AREA RATHER ACTIVE...ALTHOUGH I CAN SEE A DAY LATER THIS WEEK WHERE NOT MUCH WILL OCCUR. THE BY PRODUCT OF BEING TOO WET. HIGH NEAR NORMAL ON MONDAY. COOLER TUES/WED...ESPECIALLY EAST OF TUCSON WHERE HIGHS WILL BE 12-17 DEGREES BELOW NORMAL. HIGHS MODERATE AFTER WEDNESDAY BUT WILL MOSTLY REMAIN BELOW NORMAL. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS THROUGH 15/06Z. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON WITH SHOWERS BECOMING MORE WIDESPREAD MONDAY EVENING EAST OF TUCSON AS UPPER LOW APPROACHES FROM THE EAST. WIND GUSTS NEAR STORMS UP TO 45 KTS. OTHERWISE EXPECT DIURNAL WIND DIRECTIONS WITH SPEEDS NEAR 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A SLIGHTLY DRIER AIR MASS HAS MOVED ACROSS THE AREA LIMITING THE SHOWERS AND THUNDERSTORMS TO MAINLY THE HIGHER TERRAIN. AN UPPER LEVEL LOW WILL APPROACH APPROACH THE AREA FROM THE EAST MONDAY AND TUESDAY AND THEN BE OVER NORTHERN MEXICO THROUGH THE REMAINDER OF THE WEEK. EXPECT WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EAST OF TUCSON LATE MONDAY INTO TUESDAY. ABUNDANT MOISTURE WILL REMAIN OVER THE ARES FOR THE REMAINDER OF THE WEEK RESULTING IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. AFTER MONDAY...DAYTIME TEMPERATURES WILL BE BELOW NORMAL. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH MONDAY EVENING THROUGH TUESDAY EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 14, 1:12 PM MST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 112 PM MST SUN JUL 14 2013 AZZ504-506-507-514-142100- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 112 PM MST SUN JUL 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 200 PM MST... AT 110 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SUMMERHAVEN...OR 11 MILES EAST OF ORO VALLEY. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES. LAT...LON 3255 11061 3230 11064 3236 11090 3254 11088 TIME...MOT...LOC 2012Z 128DEG 1KT 3244 11078 GL
Special weather statement, Jul 14, 5:48 PM MST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 548 PM MST SUN JUL 14 2013 AZZ501-150130- WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ- 548 PM MST SUN JUL 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY UNTIL 630 PM MST... AT 545 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS FROM NEAR AJO SOUTH JUST WEST OF HIGHWAY 85...MOVING NORTH AND NORTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...AJO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3249 11306 3250 11280 3211 11278 3207 11297 TIME...MOT...LOC 0047Z 170DEG 5KT 3229 11291
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:13 PM MST | Areal Flood Advisory | TWC | Graham, Pinal | 2 hr |
| Jul 14, 5:48 PM MST | Special Weather Statement | TWC | 42 min | |
| Jul 15, 12:09 PM MST | Areal Flood Advisory | TWC | Cochise | 111 min |
| Jul 15, 3:01 PM MST | Special Weather Statement | TWC | Cochise | 29 min |
| Jul 15, 3:06 PM MST | Special Weather Statement | TWC | Santa Cruz | 39 min |
| Jul 15, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 15, 3:58 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 15, 4:22 PM MST | Special Weather Statement | TWC | 38 min | |
| Jul 15, 4:32 PM MST | Areal Flood Advisory | TWC | Cochise | 118 min |
| Jul 15, 4:32 PM MST | Severe Thunderstorm Warning | TWC | Pima | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.